Alert archive / Arkansas / Tornado Warnings in 2007

Tornado Warning 28, NWS Little Rock, AR

September 5, 2007Clark County, Arkansas

NWS Little Rock, AR issued this tornado warning at Sep 5, 2007, 7:20 PM CDT for Clark County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 7:20 PM CDT (00:20 UTC)
Expired
Sep 5, 2007, 8:00 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Clark County, AR

The radar

The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLZK 060021
TORLZK
ARC019-060100-
/O.NEW.KLZK.TO.W.0028.070906T0020Z-070906T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 800 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 3 MILES 
  SOUTHWEST OF ARKADELPHIA...MOVING NORTHEAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  ARKADELPHIA AROUND 730 PM CDT...
  CADDO VALLEY AROUND 740 PM CDT...

THIS INCLUDES INTERSTATE 30 BEWTEEN MILE MARKERS 69 AND 81.

&&

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3409 9320 3404 9312 3416 9291 3416 9303
      3423 9303 3423 9306

$$

44
1 follow-up statement
000 
WWUS54 KLZK 060040
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT WED SEP 5 2007

ARC019-060100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-070906T0100Z/
CLARK AR-
739 PM CDT WED SEP 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL CLARK COUNTY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ARKADELPHIA... 
MOVING NORTHEAST AT 15 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 3413 9312 3408 9307 3416 9291 3416 9303
      3422 9303

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 5, 6:17 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 5, 6:17 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
617 PM CDT WED SEP 5 2007

.AVIATION...
MVFR CONDITIONS WILL BE PREDOMINANT OVER THE NEXT 24 HOURS...AS
THE FORECAST AREA EXPERIENCES SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS. PROBABILITY OF THUNDER IS ACTUALLY QUITE LOW DURING
THE OVERNIGHT HOURS...BUT WILL BE INCREASING DURING THE DAY.
LIGHT WINDS TONIGHT...AND ALL THE RAINFALL TODAY WILL MAKE FOR
REDUCED VISBYS AND CEILINGS TOWARD MORNING. SOME IFR OR LIFR CONDITIONS
COULD OCCUR...AND HAVE INCLUDED IN MOST TERMINALS FROM ABOUT
09/10Z THROUGH ABOUT 14/15Z. TAFS ALREADY OUT.
&&

.PREV DISCUSSION... /ISSUED 324 PM CDT WED SEP 5 2007/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
HEAVY RAIN AND SOME SEVERE WEATHER SWEPT ACROSS THE STATE THIS
AFTERNOON AHEAD OF A STORM SYSTEM IN SOUTHEAST KANSAS. SOME DAILY
RAINFALL RECORDS WERE BROKEN...INCLUDING THE LITTLE ROCK AREA.

THE SYSTEM WILL MOVE TO THE NORTH TONIGHT/THURSDAY...BUT TROPICAL
MOISTURE WILL REMAIN IN PLACE. SHOWERS AND THUNDERSTORMS WILL
BUBBLE UP ONCE AGAIN...BUT WILL NOT BE AS WIDESPREAD AS TODAY.
HEAVY RAIN WILL BE MORE LOCALIZED.

HEADING INTO THIS WEEKEND...A COLD FRONT WILL SLOWLY PUSH INTO THE
REGION FROM THE NORTH AND MAY STALL. SCATTERED TO NUMEROUS
SHOWERS/THUNDERSTORMS WILL FOCUS AROUND THE FRONT...WITH HEAVY
RAIN/POSSIBLE FLASH FLOODING.

IT APPEARS THE MOST CONCERN FOR HEAVY RAIN THROUGH THE SHORT TERM
WILL BE IN NORTHERN/WESTERN ARKANSAS NEAREST THE FRONT.

AS FAR AS TEMPERATURES...READINGS WILL TEND TO REMAIN AT/ABOVE
NORMAL UNLESS THE FRONT GAINS MOMENTUM AND MOVES THROUGH.

LONG TERM...SUNDAY THROUGH WEDNESDAY
FRONT IN NORTHERN ARKANSAS ON SUNDAY...AND UNSURE IT WILL MOVE
MUCH. TIMING AND MOVEMENT OF THIS FRONT ARE STILL QUESTIONABLE.
HAVE CHANCE POPS IN THE FORECAST FOR THE WEEKEND...DECREASING TO
A SLIGHT CHANCE FOR MONDAY AND TUESDAY. THE FRONT SHOULD EXIT THE
STATE AND BE REPLACED BY HIGH PRESSURE AND DRY WEATHER FOR MIDDLE
OF THE WORK WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME
OF YEAR. HIGHS WILL BE IN THE MID 80S TO AROUND 90...AND LOWS WILL
BE MOSTLY IN THE 60S.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Sep 5, 5:00 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 5 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN AND THUNDERSTORMS WILL COVER MUCH OF ARKANSAS TODAY INTO
TONIGHT. VERY HIGH AMOUNTS OF MOISTURE WILL BE PRESENT SO THERE IS A
POTENTIAL FOR HEAVY RAINS IN SOME AREAS. LOCALIZED FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. LITTLE IF ANY
SEVERE WEATHER IS EXPECTED BUT A DAMAGING WIND INCIDENT OR TWO
DURING THE MID TO LATE AFTERNOON CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL DECREASE ON THURSDAY ALTHOUGH A
CHANCE OF ISOLATED FLOODING AND ISOLATED AFTERNOON WIND DAMAGE
WILL CONTINUE. ANOTHER UPPER LOW WILL MOVE ACROSS THE AREA ON
FRIDAY. THIS WILL BE ASSOCIATED WITH THE REMNANTS OF HURRICANE
HENRIETTE. AS A RESULT...TROPICAL MOISTURE WILL BE PRESENT AND THERE
COULD BE A BETTER CHANCE OF FLASH FLOODING.

A COLD FRONT WILL MOVE INTO ARKANSAS OVER THE WEEKEND THEN MAY STALL
SOMEWHERE IN THE AREA BEFORE MOVING OUT OF THE AREA ABOUT MONDAY. AT
THIS TIME...NO MORE THAN ISOLATED SEVERE WEATHER OR FLOODING IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

29

In the hours before

Local storm report, Sep 5, 2:51 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FLASH FLOOD      HASKELL                 34.51N 92.64W
09/05/2007                   SALINE             AR   NWS EMPLOYEE

            WATER WAS REPORTED OVER ROUTE 229.

&&

TCLARKE
Local storm report, Sep 5, 2:51 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      HASKELL                 34.51N 92.64W
09/05/2007                   SALINE             AR   NWS EMPLOYEE

            WATER WAS REPORTED OVER ROUTE 229.

&&

TCLARKE
Local storm report, Sep 5, 4:27 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      GILLETT                 34.12N 91.38W
09/05/2007                   ARKANSAS           AR   POST OFFICE

            WATER WAS OVER SEVERAL ROADS IN THE GILLETT AREA.

0330 PM     FLASH FLOOD      TICHNOR                 34.14N 91.27W
09/05/2007                   ARKANSAS           AR   POST OFFICE

            WATER WAS OVER SEVERAL ROADS IN THE TICHNOR AREA.

&&

57
Local storm report, Sep 5, 4:33 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     FLASH FLOOD      CONWAY                  35.09N 92.45W
09/05/2007                   FAULKNER           AR   TRAINED SPOTTER

            US HIGHWAY 64 AND 65 WERE FLOODED.

0900 AM     FLASH FLOOD      CONWAY                  35.09N 92.45W
09/05/2007                   FAULKNER           AR   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON A STREET IN TOWN.

1050 AM     FLASH FLOOD      DOWNTOWN LITTLE ROCK    34.73N 92.23W
09/05/2007                   PULASKI            AR   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED AT ARCH STREET, BOYLE PARK
            AND LA HARPE STREET.

1050 AM     FLASH FLOOD      NORTH LITTLE ROCK       34.79N 92.26W
09/05/2007                   PULASKI            AR   LAW ENFORCEMENT

            STREET FLOODING WAS REPORTED AT THE 3600 BLOCK OF JFK AND
            AT PERSHING AT THE RAILROAD CROSSING.

1110 AM     FLASH FLOOD      3 W LONOKE              34.79N 91.95W
09/05/2007                   LONOKE             AR   LAW ENFORCEMENT

            FLOODING WAS REPORTED ON KERR ROAD.

1149 AM     FLASH FLOOD      HASKELL                 34.51N 92.64W
09/05/2007                   SALINE             AR   NWS EMPLOYEE

            WATER WAS REPORTED OVER ROUTE 229.

0330 PM     FLASH FLOOD      GILLETT                 34.12N 91.38W
09/05/2007                   ARKANSAS           AR   POST OFFICE

            WATER WAS OVER SEVERAL ROADS IN THE GILLETT AREA.

0330 PM     FLASH FLOOD      TICHNOR                 34.14N 91.27W
09/05/2007                   ARKANSAS           AR   POST OFFICE

            WATER WAS OVER SEVERAL ROADS IN THE TICHNOR AREA.

&&
THIS IS A SUMMARY OF ALL REPORTS RECEIVED SINCE THIS MORNING.

222/57
Special weather statement, Sep 5, 7:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT WED SEP 5 2007

ARZ053-060100-
CLARK-
704 PM CDT WED SEP 5 2007

...SIGNIFICANT WEATHER ALERT FOR CLARK COUNTY UNTIL 800 PM CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF OKOLONA...MOVING NORTHEAST AT 15
MPH.

SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE GUM SPRINGS...ARKADELPHIA AND
CADDO VALLEY.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:54 PM CDTSevere Thunderstorm WarningLZKHot Spring66 min

Nearby

Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.